MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1093/jnci/djp439

Медицинская библиотека · Journal of the National Cancer Institute · 2009

Dermatologic infections in cancer patients treated with epidermal growth factor receptor inhibitor therapy.

Eilers R E, Gandhi M, Patel J D, Mulcahy M F, Agulnik M, Hensing T, Lacouture Mario E

СтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

BACKGROUND

Patients treated with epidermal growth factor receptor inhibitors (EGFRIs) frequently experience dermatologic toxic effects. Whereas the impact of these effects on quality of life and EGFRI dosing has been described, their impact on physical health has not been ascertained. We examined the prevalence of infections that complicate dermatologic toxic effects of EGFRIs.

METHODS

We used retrospective chart review methods to analyze 221 patients who were treated in the Skin and Eye Reactions to Inhibitors of EGFR and Kinases clinic, a referral clinic for dermatologic toxic effects of cancer therapies. We reviewed results of bacterial cultures, histopathologic assessment of biopsy samples, and immunohistochemical staining of skin specimens for viral pathogens that were recorded in the patients' medical records. Associations between patient demographic and treatment characteristics and the development of infections were examined using the Fisher exact test. All statistical tests were two-sided.

RESULTS

Eighty-four (38%) of the 221 patients showed evidence of infection at sites of dermatologic toxic effect. Fifty (22.6%) of the 221 patients had cultures positive for Staphylococcus aureus, and 12 (5.4%) of the 221 patients cultured positive for methicillin-resistant S aureus. Less frequent infections included herpes simplex (3.2%), herpes zoster (1.8%), and dermatophytes (10.4%). The seborrheic region was the most prevalent site of infection, and patients with leukopenia had higher risk for infection than patients who did not have leukopenia (P = .005). Demographic factors and associated treatments were not associated with the occurrence of a dermatologic infection (P > or = .05).

CONCLUSIONS

Patients with dermatologic toxic effects following treatment with EGFRIs have a high prevalence of cutaneous infections. Most notably, bacterial infections developed at sites previously affected by dermatologic toxic effects, with leukopenic patients being at greater risk.

Для цитирования: Eilers R E, Gandhi M, Patel J D, Mulcahy M F, Agulnik M, Hensing T, Lacouture Mario E. Dermatologic infections in cancer patients treated with epidermal growth factor receptor inhibitor therapy.. Journal of the National Cancer Institute. 2009. DOI: 10.1093/jnci/djp439.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.